Jump to content
VA Disability Community via Hadit.com

VA Disability Claims Articles

Ask Your VA Claims Question | Read the LatestSearch | Rules | View All Forums
VA Disability Articles | Chats and Other Events | Donate | Blogs | New Users

  • hohomepage-banner-2024-2.png

  • 27-year-anniversary-leaderboard.png

    advice-disclaimer.jpg

  • donate-be-a-hero.png

Actos (Diabetic Med)

Rate this topic


Recommended Posts

I have Severe Coronary Artery disease(service connected) with Diabetes type 2, The VA doc knows I have 50 % of my heart left and he puts me on Actos, which I end up in the emergency room after a week

of taking the meds, come to find out Here is the warning on Actos label which of course was in small print.

Warning: Heart Failure

ACTOS, ACTOplus met, ACTOplus met XR, and duetact are not for everyone. These medications can cause or worsen heart failure. Heart failure means your heart does not pump blood well enough. Talk to your doctor immediately if you experience unusually fast weight gain, fluid retention (swelling), shortness of breath, or unusual tiredness. Certain patients with symptoms of heart failure should not start taking ACTOS, ACTOplus met, ACTOplus met XR, or duetact. Do not take these medications if you have severe heart failure.

If you have a heart condition please be careful with this Med, I swear they are trying to kill us, so they don't have to pay us anymore.

Link to comment
Share on other sites

  • Replies 6
  • Created
  • Last Reply

Top Posters In This Topic

Popular Days

Top Posters In This Topic

  • HadIt.com Elder

I was given Avandia or Rosiglitazone as called by generic name. Although it is still given to some it has links to causing heart disease and since I took it for several years I developed blockage in my arteries. I had a stent put in and so far so good.

Dic Avandia cause it I don't know but a lot of people I know think so. Anyway I think that avandia was given in good faith by the Docs but the pharmacy lied to the Docs and hid information. I am in a class action right now and waiting to see how it comes out.

The Lawyers claim that the pharmacy was very deceitful and withheld info that they should have divulged. FDA is not much better they had access to the info and did nothing.

Two Tigers walked into the jungle and one starting licking the other ones butt. The Tiger asked why are you doing that and the other one said I just ate a Lawyer and I am trying to get the taste out of my mouth.

Link to comment
Share on other sites

Pete,

There was just a commercial on for Avandia by a lawyer claiming it was causing heart attacks, heart failure and Osteoporosis, Actos or Pioglitazone generic name also causes bladder cancer,

so why would they even prescribe this to us Knowing the side effects for people with bad hearts.

Too funny with the tiger/Lawyer joke, but so true.

NJ

Link to comment
Share on other sites

  • HadIt.com Elder

Pete

Find a lawyer and sue for malpractice. Those class action suits are shit for the birds. I am suing the doctor who caused me to have a staff infection. I got a private lawyer. You have to show you suffered an injury.

Link to comment
Share on other sites

I am on ACTOSplus met XR for DMII. I was wondering why I was getting these notices from my Pharmacy, but my doctor said I should be fine. But, I have notice my stomach swelling (no, its not from beer). I need to talk to my doctor about this.

Thanks

Papa

I have Severe Coronary Artery disease(service connected) with Diabetes type 2, The VA doc knows I have 50 % of my heart left and he puts me on Actos, which I end up in the emergency room after a week

of taking the meds, come to find out Here is the warning on Actos label which of course was in small print.

Warning: Heart Failure

ACTOS, ACTOplus met, ACTOplus met XR, and duetact are not for everyone. These medications can cause or worsen heart failure. Heart failure means your heart does not pump blood well enough. Talk to your doctor immediately if you experience unusually fast weight gain, fluid retention (swelling), shortness of breath, or unusual tiredness. Certain patients with symptoms of heart failure should not start taking ACTOS, ACTOplus met, ACTOplus met XR, or duetact. Do not take these medications if you have severe heart failure.

If you have a heart condition please be careful with this Med, I swear they are trying to kill us, so they don't have to pay us anymore.

Link to comment
Share on other sites

NJBB62 said:

"if you have a heart condition please be careful with this Med, I swear they are trying to kill us, so they don't have to pay us anymore."

If they do kill a vet , who has a spouse and who takes action,they will fight back aggressively but usually they WILL end up paying and paying for their errors.

Still that doesn't help the deceased vet at all.

Malpractice doesn't make sense.It costs the VA and even private Hospitals a fortune every year when the reality is better training and/or getting rid of bad doctors would be safer and cheaper in the long run.

As you all know my husband's death was proven as caused by piss poor VA health care.

Then after those cases were settled I claimed AO as cause of his death and I won that claim too.

(that is his AO disability was malpracticed on too)

Now I have 2 claims pending under IHD Nehmer.

I have the autopsy of Michael Jackson downloaded and ready to read when I get time. 22 pages long.

One med Jackson was given was Lorazepam.

My husband was switched to this med at a low dosage in the PTSD inhouse 21 day program, and died 3 weeks after he came home from the program.

I mentioned in another post here a FOIA I had sent to Dept HHS for Lorazepam info on deaths among other VA drugs VA gave Rod.

The VA concurred that his HBP meds were too low a dosage, his Sudafed for 3 times a day for 6 years was instrumental in his death (no sinus condition whatsoever) and that they felt the lorazepam ( at a low dose too) did not,however, contribute to his death.

I am very busy lately but have managed to catch a lot of the Jackson trial and although the cause of death is technically the propofal overdose in MJ's case, that lorazepam had to have been a contributing factor too in my opinion-that his private doctor tried to contraindicate respiratory affects of it, but gave the med for that too late.

We need to READ and understand EVERYTHING about the meds we take.

I suffered the past 6 months or so from a severe side affect of a very low dose of HBP meds.

I weaned myself off them in June and then told my doc. She gave me tests to rule out any other cause for the side affect and then suggested the DASH diet.

I was sure NOT going to take any more meds. The HBP med (except for antibiotics) was only med I have ever taken.

I am thrilled that the DASH diet has worked for me and I have excellent BP readings now.

Some of this stuff can kill if it is not properly used or if it is contraindicated by other meds one takes. The side affect I had got so bad I almost wished I was dead.

People on other med forums are anxious to sue drug company over the same med I was on.

Much of the onus regarding malpracticed medication issues is on the prescribing doctor,if they fail to consider all meds the patient is on, or fail to properly treat a side affect, or prescribe a dosage too high or too low.

But a lot of the Onus should rest with these major drug companies instead.As class action lawsuits.

Edited by Berta
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use